MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE IN THE HANDS

MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE IN THE HANDS
Model Number 8071M0K1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event was deemed to meet serious injury criteria of necessitating medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse dermal filler lot 100089473 was reviewed.No non-conformances were noted that would have contributed to this event.A lot search was conducted on the reported lot and no similar events were noted.
 
Event or Problem Description
This spontaneous report was received from a (b)(6)-year-old female patient, a nurse practitioner, who was injected with 1cc of radiesse about one month ago for hands indication.Concomitant medication reported as synthroid (levothyroxine).Medical history positive for sulfa allergy.Right after injection (also reported as (b)(6) 2018), the patient experienced swelling, pinkness and pain to the right hand.It was so painful, she could not sleep that night.The following day, she developed the same symptoms in her left hand.An orthopedic surgeon friend thought she had cellulitis and started her on an unspecified broad spectrum antibiotic.She did not otherwise see a physician.Reporter clarified the antibiotic was not started as a prophylactic measure but as treatment.The patient experienced improvement in her symptoms "right after" starting antibiotic.The symptoms were resolved after three weeks.Lot number reported as 100089473.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE IN THE HANDS
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street
suite 10
franksville WI 53126
MDR Report Key7327336
Report Number2135225-2018-00010
Device Sequence Number147933
Product Code PKY
UDI-Device IdentifierM2138071M0K15
UDI-Public+M2138071M0K15/$$31903161000894735
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/16/2019
Device Model Number8071M0K1
Device Catalogue Number8071M0K1
Device Lot Number100089473
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Initial Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNTHROID
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR